MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-21-480
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The one (1) device for this reported event was returned to cook endoscopy for evaluation.Our laboratory evaluation of the returned device said to be involved confirmed that the pre-loaded wire guide had coating damage at the distal tip of the device.Approximately 2 cm of core wire is exposed on the distal end of the wire guide.The coating has peeled back.The peeled coating remains attached to the wire guide, and no material appears to be missing from the damaged area.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.A definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use advise the user that "for best results, wire guide should be kept wet".The instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
This report summarizes one (1) malfunction event.A review of the event indicated that an during endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion omni-tome pre-loaded sphincterotome.During the procedure, the user experienced damage to the coating of the pre-loaded wire guide.This report was determined (b)(6) 2016, when the coating damage was found during cook endoscopy's evaluation.This event involved one (1) patient with no patient consequences.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5796281
Report Number1037905-2016-00221
Device Sequence Number22941
Product Code KNS
UDI-Device Identifier00827002486768
UDI-Public(01)00827002486768(17)160430(10)W3281846
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-21-480
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2016
Device Age3 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1